Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 11, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 25, 2007, 4:31 PM EST for Lafayette County, Florida. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2007, 4:31 PM EST (21:31 UTC)
- Expired
- Feb 25, 2007, 4:50 PM EST
- In force
- 19 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Lafayette County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 373 m²/s²
- 0-3 km storm-relative helicity
- 377 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 252132 SVRTAE FLC067-252200- /O.NEW.KTAE.SV.W.0011.070225T2131Z-070225T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 431 PM EST SUN FEB 25 2007 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LAFAYETTE COUNTY IN FLORIDA * UNTIL 500 PM EST * AT 426 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF MIDWAY...OR ABOUT 13 MILES SOUTH OF MAYO...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MIDWAY BY 445 PM EST... IN ADDITION TO HAIL AND DAMAGING WINDS...OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2987 8328 2985 8323 2990 8291 3008 8309 $$ 38-GODSEY
1 follow-up statement
000 WWUS52 KTAE 252150 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 450 PM EST SUN FEB 25 2007 FLC067-252157- /O.CAN.KTAE.SV.W.0011.000000T0000Z-070225T2200Z/ LAFAYETTE FL- 450 PM EST SUN FEB 25 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAFAYETTE COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED. STRONG THUNDERSTORMS REMAIN IN THE SOUTHEAST FLORIDA BIG BEND AND WILL APPROACH LAFAYETTE COUNTY OVER THE NEXT HOUR AND PRODUCE BRIEF GUSTY WINDS AND OCCASIONAL LIGHTNING STRIKES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 2987 8328 2985 8323 2990 8291 3008 8309 $$ 38-GODSEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 1:37 PM EST, 2 hours 54 minutes earlier.
Area forecast discussion, Feb 25, 1:37 PM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
137 PM EST SUN FEB 25 2007
.SHORT TERM...BROKEN LINE OF SHOWERS AND ISOLATED THUNDERSTORMS
CONTINUES TO TREK ACROSS THE FORECAST AREA THIS AFTERNOON. LACK OF
SUNSHINE HAS HAMPERED INSTABILITY AVAILABLE TO THE LINE. BULK OF
UPPER DYNAMICS HAVE ALSO PULLED WELL NORTH OF THE AREA SO HAVE YET
TO SEE ANYTHING APPROACHING SEVERE CRITERIA. STILL CANT RULE OUT A
STRONG STORM OR TWO OVER THE EASTERN THIRD OF THE AREA THROUGH THE
REST OF THE AFTERNOON AS THIS AREA DID GET A LITTLE SUN TODAY WITH
TEMPS WARMING INTO THE LOWER 70S.
OTHERWISE...FRONT WILL MOVE THROUGH THE AREA TONIGHT WITH WEAK
HIGH PRESSURE BUILDING IN FOR MONDAY. GFS CONTINUES TO HANG UP THE
FRONT AND MOVE A WAVE ACROSS THE PENINSULA BUT WILL CONTINUE TO
LEAN TOWARDS THE DRYER NAM AND KEEP RAIN CHANCES OUT OF MY
COUNTIES FOR MONDAY. VERY WEAK AND DRY FRONT WILL MOVE THROUGH
AREA MONDAY NIGHT WITH HIGH PRESSURE BUILDING INTO THE MID ATLANTIC
THROUGH WEDNESDAY. TEMPS WILL REMAIN ON THE MILD SIDE WITH THE AIR
MASSES ORIGINATING IN THE PACIFIC.
.LONG TERM...RETURN FLOW INCREASES THURSDAY AHEAD OF THE NEXT
SYSTEM WITH SHOWERS POSSIBLY DEVELOPING OVER SOUTH GEORGIA. FRONT
NOW LOOKS TO MOVE THROUGH AREA THURSDAY NIGHT INTO FRIDAY WITH
SHOWERS AND THUNDERSTORMS. THIS FRONT MAY END OF STALLING CLOSE TO
THE AREA WITH WEATHER POSSIBLY REMAINING UNSETTLED INTO THE
WEEKEND.
&&
.AVIATION...INITIAL SIX HOURS OF TAF PERIOD WILL BE CONCERNED WITH
THE TIMING OF CONVECTION AHEAD OF APPROACHING COLD FRONT. LINE OF
SHRA/TS HAS PASSED KDHN...KPFN AND KABY. EXPECT LINE TO IMPACT KTLH
FROM 18Z-20Z AND KVLD FROM 20-22Z WITH MVFR CIG/IFR VSBY AND WIND
GUSTS TO 30 KTS. ISOLATED SHRA/TS DEVELOPING AHEAD OF LINE MAY ALSO
MOVE INTO THE KVLD AREA BY 19Z. OUTSIDE THE CONVECTION...PREVAILING
WINDS WILL BE FROM THE SOUTH TO SOUTHWEST 10-15 KTS. CLOUDS DECREASE
FROM WEST TO EAST JUST AHEAD OF THE FRONT...WITH WINDS VEERING
AROUND TO WEST AND DIMINISHING LATER THIS AFTN. WINDS THEN BECOME
NORTHWEST OVERNIGHT WITH CLEAR SKIES AREAWIDE.
&&
.MARINE...WINDS HAVE REMAINED RATHER LOW ALL DAY TODAY WITH
CURRENT READINGS LESS THAN 15 KNOTS. SEAS HAVE BEEN SLOWER TO
DECREASE WITH PANAMA CITY BUOY STILL RUNNING AT 7 FEET. MOBILE
BUOY HAS COME DOWN A COUPLE FEET AND EXPECT THIS TO TRANSLATE INTO
THE FLORIDA WATERS OVER NEXT FEW HOURS. WILL ALLOW SCA TO DROP
WITH NEW ISSUANCE BUT KEEP EXERCISE CAUTION IN PLACE FOR THIS
EVENING. WEAK PRESSURE PATTERN FOR NEXT SEVERAL DAYS WILL KEEP
WINDS AND SEAS ON THE LOW SIDE.
&&
.FIRE WEATHER...DRYER AIR BEHIND THE FRONT WILL PUSH RH VALUES
BELOW CRITICAL LEVELS MONDAY AFTERNOON OVER PORTIONS OF THE
PANHANDLE AND BIG BEND. FRANKLIN...GULF...AND DIXIE COUNTIES NOT
EXPECTED TO REACH DURATIONS SO HAVE LEFT OUT OF THE WARNING FOR
NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 48 71 47 73 40 / 10 10 10 10 0
PANAMA CITY 51 70 52 72 48 / 10 10 10 10 0
DOTHAN 44 71 46 71 40 / 0 0 10 10 0
ALBANY 42 71 45 70 40 / 10 10 10 10 0
VALDOSTA 48 72 48 72 41 / 20 10 10 10 0
CROSS CITY 52 72 53 72 44 / 30 10 10 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 1 PM EST /12 PM CST/ TO 6 PM EST /5 PM
CST/ MONDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
GADSDEN...HOLMES...INLAND WALTON...JACKSON...JEFFERSON...
LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...
WASHINGTON.
GMZ...NONE. &&
CAMP/JAMSKIHazardous weather outlook, Feb 25, 5:26 AM EST, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 526 AM EST SUN FEB 25 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-261100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 526 AM EST SUN FEB 25 2007 /426 AM CST SUN FEB 25 2007/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT...A COLD FRONT WILL CROSS THE FORECAST AREA FROM WEST TO EAST TODAY BRINGING WITH IT THE CHANCE FOR SHOWERS AND EMBEDDED THUNDERSTORMS. ALTHOUGH A WIDESPREAD SEVERE WEATHER EVENT IS NOT ANTICIPATED...A FEW OF THE THUNDERSTORMS MAY BE ON THE STRONG TO SEVERE SIDE WITH DAMAGING WIND AND ISOLATED TORNADOES THE MAIN THREATS. THE COLD FRONT WILL EXIT TO THE SOUTH AND EAST OF THE AREA LATE THIS EVENING AND OVERNIGHT WITH THE SHOWERS AND THUNDERSTORMS ENDING ACROSS ALL BUT THE FAR SOUTHEASTERN BIG BEND. SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE ACROSS THE COASTAL WATERS INTO THIS AFTERNOON BEFORE SUBSIDING WITH THE PASSAGE OF THE COLD FRONT THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... DRY LOW LEVEL AIR AND TEMPERATURES IN THE UPPER 60S TO LOWER 70S ON MONDAY AFTERNOON WILL RESULT IN POTENTIAL RED FLAG CONDITIONS ACROSS PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND. ANOTHER SYSTEM APPROACHING THE AREA THURSDAY INTO FRIDAY WILL BRING THE NEXT CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORMS. ONCE AGAIN A SIGNIFICANT SEVERE WEATHER EVENT IS NOT ANTICIPATED WITH THIS STORM. HOWEVER...WINDS AND SEAS INCREASING OUT AHEAD OF THE SYSTEM MAY BRING ANOTHER PERIOD OF NEAR ADVISORY LEVEL CRITERIA TO THE COASTAL WATERS THURSDAY AFTERNOON INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN PREVIOUSLY ACTIVATED...HOWEVER IF CURRENT TRENDS CONTINUE...SPOTTERS MAY NOT BE NEEDED THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 14-MROCZKA
In the hours before
Special weather statement, Feb 25, 4:13 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 413 PM EST SUN FEB 25 2007 FLZ028-029-252200- LAFAYETTE-TAYLOR- 413 PM EST SUN FEB 25 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LAFAYETTE AND TAYLOR COUNTIES IN THE FLORIDA BIG BEND... * UNTIL 500 PM EST AT 411 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTH OF STEINHATCHEE...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL BE NEAR MAYO BY 445 PM EST. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING OCCASIONAL CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (850) 942-8833. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 2:43 PM EST | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 28 hr |
| Feb 25, 5:35 PM EST | Red Flag Warning | TAE | Holmes, Jackson, Walton, Washington | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.